Advanced Search
MyIDEAS: Login to save this article or follow this journal

Pareto optima and equilibria when preferences are incompletely known

Contents:

Author Info

  • Carlier, G.
  • Dana, R.-A.
Registered author(s):

    Abstract

    An exchange economy in which agents have convex incomplete preferences defined by families of concave utility functions is considered. Sufficient conditions for the set of efficient allocations and equilibria to coincide with the set of efficient allocations and equilibria that result when each agent has a utility in her family are provided. Welfare theorems in an incomplete preferences framework therefore hold under these conditions and efficient allocations and equilibria are characterized by first order conditions.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.sciencedirect.com/science/article/pii/S002205311300080X
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Journal of Economic Theory.

    Volume (Year): 148 (2013)
    Issue (Month): 4 ()
    Pages: 1606-1623

    as in new window
    Handle: RePEc:eee:jetheo:v:148:y:2013:i:4:p:1606-1623

    Contact details of provider:
    Web page: http://www.elsevier.com/locate/inca/622869

    Related research

    Keywords: Incomplete preferences; Efficient allocations and equilibria;

    Find related papers by JEL classification:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Luca Rigotti & Chris Shannon, 2005. "Uncertainty and Risk in Financial Markets," Econometrica, Econometric Society, vol. 73(1), pages 203-243, 01.
    2. Luca Rigotti & Chris Shannon & Tomasz Strzalecki, 2008. "Subjective Beliefs and ex ante Trade," Econometrica, Econometric Society, vol. 76(5), pages 1167-1190, 09.
    3. Dov Samet, 1997. "Common Priors and Separation of Convex Sets," Game Theory and Information 9701002, EconWPA.
    4. Guillaume Carlier & Rose-Anna Dana & Alfred Galichon, 2012. "Pareto efficiency for the concave order and multivariate comonotonicity," Sciences Po publications info:hdl:2441/5rkqqmvrn4t, Sciences Po.
    5. Fabio Maccheroni, 2004. "Yaari's dual theory without the completeness axiom," Economic Theory, Springer, vol. 23(3), pages 701-714, March.
    6. Juan Dubra & Fabio Maacheroni & Efe A. Ok, 2001. "Expected Utility Theory without the Completeness Axiom," Cowles Foundation Discussion Papers 1294, Cowles Foundation for Research in Economics, Yale University.
    7. Rose-Anne Dana & Frank Riedel, 2010. "Intertemporal Equilibria with Knightian Uncertainty," Working Papers 440, Bielefeld University, Center for Mathematical Economics.
    8. Dana, R. A., 2004. "Market behavior when preferences are generated by second-order stochastic dominance," Journal of Mathematical Economics, Elsevier, vol. 40(6), pages 619-639, September.
    9. Gale, D. & Mas-Colell, A., 1975. "An equilibrium existence theorem for a general model without ordered preferences," Journal of Mathematical Economics, Elsevier, vol. 2(1), pages 9-15, March.
    10. Mas-Colell, Andrew, 1974. "An equilibrium existence theorem without complete or transitive preferences," Journal of Mathematical Economics, Elsevier, vol. 1(3), pages 237-246, December.
    11. Carlier, G., 2008. "Differentiability properties of rank-linear utilities," Journal of Mathematical Economics, Elsevier, vol. 44(1), pages 15-23, January.
    12. Ng, Man-Chung, 2003. "On the duality between prior beliefs and trading demands," Journal of Economic Theory, Elsevier, vol. 109(1), pages 39-51, March.
    13. Philip H. Dybvig, 1987. "Distributional Analysis of Portfolio Choice," Cowles Foundation Discussion Papers 827R, Cowles Foundation for Research in Economics, Yale University, revised Jan 1988.
    14. Carroll, Gabriel, 2010. "An efficiency theorem for incompletely known preferences," Journal of Economic Theory, Elsevier, vol. 145(6), pages 2463-2470, November.
    15. repec:hal:journl:halshs-00308530 is not listed on IDEAS
    16. Carlier, Guillaume, 2008. "Differentiability properties of Rank-Linear Utilities," Economics Papers from University Paris Dauphine 123456789/1024, Paris Dauphine University.
    17. Rothschild, Michael & Stiglitz, Joseph E., 1970. "Increasing risk: I. A definition," Journal of Economic Theory, Elsevier, vol. 2(3), pages 225-243, September.
    18. Sophie Bade, 2005. "Nash equilibrium in games with incomplete preferences," Economic Theory, Springer, vol. 26(2), pages 309-332, 08.
    19. Peleg, Bezalel & Yaari, M E, 1975. "A Price Characterization of Efficient Random Variables," Econometrica, Econometric Society, vol. 43(2), pages 283-92, March.
    20. Peleg, Bezalel, 1975. "Efficient random variables," Journal of Mathematical Economics, Elsevier, vol. 2(2), pages 243-252.
    21. Dana, Rose-Anne, 2004. "Market behavior when preferences are generated by second-order stochastic dominance," Economics Papers from University Paris Dauphine 123456789/6697, Paris Dauphine University.
    22. repec:ipg:wpaper:16 is not listed on IDEAS
    23. Easley, David & O'Hara, Maureen, 2010. "Liquidity and valuation in an uncertain world," Journal of Financial Economics, Elsevier, vol. 97(1), pages 1-11, July.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Rose-Anne Dana & Cuong Le Van, 2014. "Efficient allocations and Equilibria with short-selling and Incomplete Preferences," Documents de travail du Centre d'Economie de la Sorbonne 14041, Université Panthéon-Sorbonne (Paris 1), Centre d'Economie de la Sorbonne.
    2. Rose-Anne Dana & Cuong Le Van, 2014. "Efficient allocations and Equilibria with short-selling and Incomplete Preferences," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) halshs-01020646, HAL.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:eee:jetheo:v:148:y:2013:i:4:p:1606-1623. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.